Hail, Madison
- When
- April 6, 8:40 AM CST
- Where
- Madison County, Tallulah
- Measured
- 1 in hail
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -91.500
7 hail, 7 thunderstorm wind, 3 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 6, 2:00 AM CST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN APR 6 2003 MAIN FORECAST DIFFICULTIES INVOLVE BOUNDARY POSITIONS...ESPECIALLY THRU NEXT 24 HOURS...AND EFFECTS ON STRONG CONVECTION/HEAVY RAINFALL. OUTFLOW BOUNDARY REMAINS PERCHED ACROSS SRN THIRD OF FA WHILE FRONT EXTENDS FROM NE LA INTO NE MS. WILL SEE ASSOCIATED SURFACE LOW LIFT INTO OHIO WHILE BOUNDARY STALLS ACROSS FORECAST AREA. PRECIPITABLE WATER VALUES HANG AROUND 1.5 INCHES CENTRAL/SRN MS. ETA HITS MSTR HARDEST MAINTAINING DEWPTS IN THE MID 60S THRU THE DAY. MODELS AGREE ON INCRG UPR DIVERGENCE THIS AFTERNOON AND EVENING IN RIGHT REAR QUAD OF STRONG UPPER JET CORE. 850 MB JET DIMINISHES TODAY AND BECOMES MORE WLY BUT AMS REMAINS UNSTABLE WITH DECENT CAPE AND LIFTED INDEX VALUES AND RESPECTABLE SHEAR. WILL ADD MENTION OF A FEW STORMS POSSIBLY BECOMING SEVERE SRN AREAS TODAY. SHORTWAVE LIFTS INTO SRN LA/MS TONIGHT AS STALLED BOUNDARY HANGS ACROSS S AND E MS. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES SECTIONS OF CENTRAL/SRN MS AND 850 MB FLOW BECOMES A BIT MORE SLY S OF THE BOUNDARY. AREA REMAINS IN STRONG UPPER DIV AS JET CORE INTENSIFIES TO THE N. AMS REMAINS SOMEWHAT UNSTABLE BUT PRIMARY CONCERN FOR TONIGHT WILL BE HEAVY RAIN POTENTIAL SE. BOUNDARY REMAINS STALLED ACROSS SE CORNER OF MS TUE MRNG AND FINALLY SHIFTS EWD TUE AFTERNOON. MODELS DIMINISHING MOISTURE FROM THE NW ALTHO ETA HOLDS ONTO HIGHER DEWPTS LONGER SE CORNER TUE AFTN. SWLY 850 MB FLOW DECREASES BY 18Z AND CAPE VALUES VERY LIMITED. WILL KEEP BEST CHANCE FOR PRECIP SE ZONES WITH LIMITED TSTM DEVELOPMENT. MEAN TROF SHIFTS OVER THE FORECAST AREA TUE NIGHT AND 850 MB TEMPS DROP BELOW ZERO DEGREES N AND CENTRAL. ETA MAINTAINS ENOUGH MSTR FOR LIGHT PRECIP DURING THE EVENING BUT AS LOW LEVEL MOISTURE PERSISTS MID/UPPER LAYERS FINALLY DRY. WILL SEE DRY CONDITIONS THRU EXTENDED PERIOD WITH COOLER TEMPS...ESPECIALLY MINS...THROUGH THE END OF THE WEEK. SURFACE RIDGE MOVES OVER THE REGION SAT THEN LIGHT SLY FLOW DEVELOPS ONCE AGAIN. PRELIM NUMBERS: JAN 78/58/65/40 564- MEI 77/60/66/41 6852 .JAN... AR...NONE. LA...NONE MS...FFA THRU MON AFTN FOR CNTRL AND S MS (MSZ043>046-048>059)
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0603 AM CST SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT. LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI LOCATIONS THROUGH MIDNIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI THIS AFTERNOON AND EVENING. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI DURING THE EARLY AFTERNOON. HEAVIER RAINFALL WILL OCCUR OVER EAST MISSISSIPPI DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE DAY MONDAY. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY MONDAY NIGHT AS A STALLED COLD FRONT MOVES ACROSS EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. THE AIR MASS WILL REMAIN HUMID AND UNSTABLE AHEAD OF THE FRONT AND INTENSE WIND FIELDS WILL REDEVELOP. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT...MAINLY SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB. THE RISK OF SEVERE WEATHER WILL DIMINISH AS THE COLD FRONT SHIFTS EAST OF THE FORECAST AREA EARLY TUESDAY MORNING. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT SUN APR 6 2003 ...SEVERE THUNDERSTORMS EXPECTED OVER MUCH OF REGION TODAY... THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT. LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI LOCATIONS THROUGH MIDNIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER EPISODE.
The national radar mosaic for the moment the first event began.
7 hail, 7 thunderstorm wind, 3 flash flood, 1 tornado. Local standard time, as filed.
Several powerlines were blown down.
Several powerlines were blown down.
A few trees were blown down across the Parish.
This tornado snapped several trees, blew the roof off a tin shed and threw the tin 1/2 mile into an open field.
Several powerlines and a couple of power poles were blown down.
A few trees were blown down.
A few trees down in Bastrop, as well as trees down across the Parish.
Several rounds of thunderstorms dumped 5 to 7 inches of rain across West Carroll Parish. This heavy rain caused several roads around Oak Grove and to the south to be covered with water. One house was flooded.
Several rounds of thunderstorms dumped 5 to 7 inches of rain across portions of Morehouse Parish. This heavy rain caused route 165 in town to be covered by 1 to 2 feet of water.
Several rounds of thunderstorms dumped 5 to 7 inches of rain across portions of East Carroll Parish. This heavy rain caused numerous roads to be flooded. In addition to flooded roads, several homes were flooded.
A few trees were blown down across the Parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyThe tornado archive for Louisiana, 2003Warnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5348005, 5348006, 5348872, 5348876, 5348007, 5348873, 5348877, 5348885, 5348871, 5348878, 5348879, 5348875, 5348880, 5348881, 5348883, 5348882, 5348884, 5348874.